It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Nail Problems Message Board


Nail Problems Board Index


Nail bed receding?
Feb 20, 2004
Recently the nail bed on both my little fingers has receded. The are is tender and feels different. Any ideas?
Thanks
[QUOTE=Ibis]Recently the nail bed on both my little fingers has receded. The are is tender and feels different. Any ideas?
Thanks[/QUOTE]

If the nail bed appears shorter, chances are that you may have contracted some type of infection that has invaded the area between the nail plate and the nail bed. This is usually either related to a fungal infection or to a yeast (candida) infection. If the area is white in color, it is more than likely yeast. if it is yellowish in color with evident debris in the area between the plate aand the bed, it ismore than likely fungal related.

Only a physican can determine the difference by doing a scraping of any apparent debris, growing a culture, then diagnosing fungus.

Do you have any history of Thyroid problems? If so, it is probably caused by a yeast infection, which is much easier to cure than a fungal infection. I have found that in my nail clients that had thyroid or cancer problems, the plate would separate from the nail bed, leaving an area of white that made the natural 'smile line' look like a frown. In persons with either of these disorders/diseases, the nail plate would react in this manner if they wore any type of nail enhancement or even just wore clear nail polish.

I would see my physician.

Marti Preuss
Hooked on Nails
[QUOTE=Marti]If the nail bed appears shorter, chances are that you may have contracted some type of infection that has invaded the area between the nail plate and the nail bed. This is usually either related to a fungal infection or to a yeast (candida) infection. If the area is white in color, it is more than likely yeast. if it is yellowish in color with evident debris in the area between the plate aand the bed, it ismore than likely fungal related.

Only a physican can determine the difference by doing a scraping of any apparent debris, growing a culture, then diagnosing fungus.

Do you have any history of Thyroid problems? If so, it is probably caused by a yeast infection, which is much easier to cure than a fungal infection. I have found that in my nail clients that had thyroid or cancer problems, the plate would separate from the nail bed, leaving an area of white that made the natural 'smile line' look like a frown. In persons with either of these disorders/diseases, the nail plate would react in this manner if they wore any type of nail enhancement or even just wore clear nail polish.

I would see my physician.

Marti Preuss
Hooked on Nails[/QUOTE]


How very interesting! I do have thyroid problems, in fact I am totally dependent on Armour replacement. I have been wearing Nailtiques #2. The nails are white but I will go to a dermatologist. T hanks,
[QUOTE=Ibis]How very interesting! I do have thyroid problems, in fact I am totally dependent on Armour replacement. I have been wearing Nailtiques #2. The nails are white but I will go to a dermatologist. T hanks,[/QUOTE]


I can tell you now that you will need to NEVER apply any type of polish to your nails and you cannot wear nail enhancements (artificial nails) either.

The only thing you will need from your doctor is a prescription for NAFTIN to apply into the area of lift to 'kill' the yeast spores. I say NAFTIN because it is what my dermatologist friend recommends for a yeast infection of the nails. Your doctor may recommend something else just as effective.

What happens with the nails of persons with Thyroid problems is that the body can be easily tricked into thinking that the covering on the nail is an 'invader'. the body will send an army of anti-bodies to the site in an attempt to 'kill' the invader. When it doesn't find anything to fight, the anti-bodies will turn on good, healthy tissue and the result is a yeast infection that causes the nail plate to lift from the nail bed.
[QUOTE=Marti]I can tell you now that you will need to NEVER apply any type of polish to your nails and you cannot wear nail enhancements (artificial nails) either.

I hate what artificial nails do to my nails and gave them up years ago. I have had no natural thyroid function for @ 30 years. But no nail polish? Even nailtiques? My nails, and actually my hands look bad. A little polish makes them look somewhat better.
[QUOTE=Ibis][QUOTE=Marti]I can tell you now that you will need to NEVER apply any type of polish to your nails and you cannot wear nail enhancements (artificial nails) either.

I hate what artificial nails do to my nails and gave them up years ago. I have had no natural thyroid function for @ 30 years. But no nail polish? Even nailtiques? My nails, and actually my hands look bad. A little polish makes them look somewhat better.[/QUOTE]


The nails may be separating due to an aquired allergy to formaldehyde. Formaldehyde is in most nail polishes and is always an ingredient in nail strengtheners. I would give up the nail polish for a while. If you like the look of shiney 'clear' nails, then you can buff them to a high shine using a 3-way buffer available at any Beauty Supply Store. Buff first with the black side, then the white, then the gray. This will seal the surface of the nail plate layers and leave a high-gloss shine.
Thank you so much for the information Marti. I appreciate your time. I an calling for an appointment this AM. I will buff my nails instead of polish, as you suggested.
Marti,
I went to the Dr and she said I did not have an infection and gave me steroids cream to use 2X daily under my nails? I went to my regular Dr and he also said it did not look like an infection. However, it looks like they are still receding? Any advice? Thanks,
I
[QUOTE=Ibis]Marti,
I went to the Dr and she said I did not have an infection and gave me steroids cream to use 2X daily under my nails? I went to my regular Dr and he also said it did not look like an infection. However, it looks like they are still receding? Any advice? Thanks,
I[/QUOTE]

It ISN"T an infection - it is an ALLERGIC REACTION! You very well may have aquired an allergy to the formaldehyde or formalin used in the nail strengthener. As long as you continue to wear it, the nail plate will continue to separate from the nail bed. The cream will help, but not if you are still wearing polish, or any other type of nail coating.





All times are GMT -7. The time now is 12:47 AM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!